MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of quattro catheter (lot #192200) leak was confirmed during the functional testing.During the pressure leak test, a leak was observed at the in luer-lock connection due to a crack in the in luer.The probable root cause could be due to a luer molding defect.Functional testing of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.The catheter was connected to a pressurized inflation device during the functional pressure leak test.Upon pressurizing the catheter up to 100 psi, a leak was observed from the in luer-lock connection, thus confirming the reported complaint.No leak was observed from the balloons.In addition, the catheter in luer lock connection was inspected under a microscope, and a crack in the in luer was observed.The crack in the in luer caused the leak in the catheter.Historical complaints were reviewed for information related to the reported complaint, and no similar complaint was reported for quattro catheter with lot #192200.
 
Event or Problem Description
An ivtm therapy was initiated using a quattro catheter (lot #192200).During the therapy, the thermogard xp ivtm system generated an "air trap warning" alarm, and the saline bag was noted to be emptied.The start-up kit (suk) air trap had only three-quarters of saline-filled.The customer called the zoll tech line for help and performed the leak check.A leak was noted from the in luer connection to the catheter.The dwell time of the catheter was 32 hours.The catheter was replaced to continue the ivtm therapy.No consequences or impacts on the patient.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key19924762
Report Number3010617000-2024-00618
Device Sequence Number19544700
Product Code NCX
UDI-Device Identifier00849111075275
UDI-Public00849111075275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2025
Device Model NumberIC-4593AE
Device Catalogue Number8700-0783-40
Device Lot Number192200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown